Alert archive / Wisconsin / Snow Advisories in 2006

Snow Advisory 7, NWS Twin Cities, MN

November 12, 20065 counties in Wisconsin

NWS Twin Cities, MN issued this snow advisory at Nov 12, 2006, 11:11 PM CST for 5 counties in Wisconsin. It took effect at Nov 13, 2006, 12:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2006, 11:11 PM CST (05:11 UTC)
In effect from
Nov 13, 2006, 12:00 AM CST
Expired
Nov 13, 2006, 6:00 AM CST
In force
6 hr
Issued by
NWS Twin Cities, MN

Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Rusk County, WI

The radar

The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 5.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
862 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 130511
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1111 PM CST SUN NOV 12 2006

...SNOW OVERNIGHT...

.A MIX OF RAIN AND SNOW IS SPREADING RAPIDLY OVER WEST CENTRAL
WISCONSIN LATE THIS EVENING...AND IS EXPECTED TO CHANGE OVER TO
ALL SNOW OVERNIGHT. ACCUMULATIONS OF 3 TO 5 INCHES ARE
LIKELY...ESPECIALLY NORTH OF A LINE FROM MENOMONIE TO EAU CLAIRE.
A LOW PRESSURE TROUGH WILL BE MOVING ACROSS WEST CENTRAL WISCONSIN
OVERNIGHT AND SNOW WILL BE DIMINISHING BY MORNING OVER MOST OF THE
AREA.

WIZ015-016-025-027-028-131200-
/O.NEW.KMPX.SN.Y.0007.061113T0600Z-061113T1200Z/
BARRON-RUSK-DUNN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...RICE LAKE...BARRON...LADYSMITH...
MENOMONIE...BOYCEVILLE...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...
ALTOONA
1111 PM CST SUN NOV 12 2006

...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. 

RAIN AND SNOW IS SPREADING OVER THE AREA AND WILL CHANGE OVER TO
ALL SNOW OVERNIGHT. ACCUMULATIONS OF 3 TO 5 INCHES ARE
LIKELY...ESPECIALLY IN AREAS NORTH OF A LINE FROM MENOMONIE TO EAU
CLAIRE. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
JPR

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Nov 12, 9:36 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Nov 12, 9:36 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
936 PM CST SUN NOV 12 2006

.UPDATE...
STILL A BIT TRICKY SITUATION OVERNIGHT. LAPS 1000-850 THICKNESS
OF 1305 METERS DIPS DOWN NEAR THE TWIN CITIES AND BACK NW TOWARD
KAXN. THIS GENERALLY IN AREA WHERE SNOW HAS BEEN REPORTED. 00Z RUC
AND NAM SHOWING FAVORABLE THICKNESSES FOR SNOW DROPPING A LITTLE
FARTHER SOUTH OVERNIGHT AND THEN THE COLUMN COOLING IN WI
OVERNIGHT. KMPX SOUNDING DID SHOW SOME EVAPORATIVE COOLING
POTENTIAL..WHICH DID WORK OUT. LOTS OF TEMPS IN MID 30S...AND
EVEN UPPER 30S IN WI...SO THERE WILL BE SOME MELTING INITIALLY.

AS FAR AS FORCING GOES..THERE IS A FRONTOGENETIC SIGNATURE OVER
EAST CENTRAL AND SOUTH CENTRAL MN..WHICH IS FORECAST TO GRADUALLY
SHIFT INTO WI OVERNIGHT. THETA E ADVECTION IN THE 850-700 MB LAYER
IS CURRENTLY ON THE EDGE OF FRONTOGENESIS AREA. THE THETA E
ADVECTION WEAKENS OR MOVES OFF FARTHER EAST OF OUR WI AREA LATE
TONIGHT. WITH THE INITIALLY WARM TEMPS...AND GRADUALLY WEAKENING
FORCING.. FEEL THAT THE AROUND 3 INCHES WILL BE OK IN WI..AND
AROUND 2 IN EASTERN INTO SOUTH CENTRAL MN.

&&

.PREV DISCUSSION... /ISSUED 244 PM CST SUN NOV 12 2006/

DISCUSSION...
CONCERNS DURING THE FORECAST PERIOD THROUGH NEXT SUNDAY REVOLVE
AROUND A SNOW EVENT OVER THE EASTERN CWA TONIGHT AND THE THREAT OF
MORE SNOW TUESDAY NIGHT AND WEDNESDAY. GOOD CONTINUITY CONTINUES
WITH THE SYSTEM TONIGHT BETWEEN THE NAM AND GFS. THE RIGHT
ENTRANCE REGION OF THE JET STRENGTHENS TO OUR NORTH OVERNIGHT WITH
INCREASING MID LEVEL FRONTOGENESIS. THE FWF BLOSSOMS OVER EAST
CENTRAL MN AND WEST CENTRAL WI BETWEEN 06Z AND 12Z. CROSS SECTION
SHOWS BOTH DEEP MOISTURE AND AGEOSTROPHIC VERTICAL CIRCULATION
PEAKING IN THE 09Z TO 12Z TIME FRAME OVER WEST CENTRAL WI. OMEGA
IS ALSO MAXIMIZED AT AND JUST BELOW THE PREFERRED TEMPERATURES FOR
ICE CRYSTALS FORMATION. LAYER EPV IS A LITTLE MORE POSITIVE THAN WHAT
IS PREFERRED BUT A SMALL AREA OF .25 OR LESS DOES EXIST. 295K
THETA SURFACE INDICATES MIXING RATIOS OF 3 G/KG. NAM/GFS BUFKIT
COBB TECHNIQUE INDICATES 3 INCHES OF SNOW ACCUMULATION AT BOTH EAU AND
HYR WITH SNOW AMOUNTS DIMINISHING BACK TO AN INCH OR SO IN THE
TWIN CITIES. WILL CONTINUE WITH A 2 TO 3 INCH FORECAST FOR WEST
CENTRAL WI BUT A LITTLE CONCERNED GIVEN THE FORCING THAT THE
LADYSMITH TO EAU CLAIRE AREA COULD BE HIGHER. 12Z NCEP NMM WRF
SHOWS AT LEAST .25 LIQUID ACCUMULATION BY 12Z MONDAY IN THE
AFOREMENTIONED AREA WHILE THE NCEP ARW WRF SHOWS THE .25 AREA JUST
EAST OF THE FA. COLLABORATION WITH NEIGHBORS TO THE NORTH AND
SOUTHEAST WAS TO STAY BELOW ADVISORY CRITERIA DUE TO THE SPEED OF
THE SYSTEM. DRY CONDITIONS MONDAY AND MONDAY NIGHT. FEW CHANGES
MADE TO THE TUESDAY THROUGH WEDNESDAY FORECAST AS A SHORT WAVE
DEEPENS EAST OF THE ROCKIES. SINGLE RUN GFS SOLUTION IS STILL
BANKING ON A BIG STORM JUST SOUTH OF HERE ON WEDNESDAY. 12Z ECMWF
NOT AS DEEP...FURTHER SOUTHEAST...ALONG WITH MORE OF AN INVERTED
TROUGH EXTENDING NORTHWEST FROM THE LOW THROUGH WESTERN WISCONSIN.
GFS ENSEMBLE DATA IS SIMILAR TO THE ECMWF. ONE THING FOR SURE IS
THAT WESTERN AREAS OF THE FA WILL BE COLDER ON WEDNESDAY WITH
HIGHS ONLY IN THE LOWER TO MIDDLE 30S. CONTINUED WITH A CHANCE OF
RAIN ON TUESDAY...MIXING WITH AND THEN CHANGING TO SNOW BY
WEDNESDAY MORNING. RIDGING ALOFT/SURFACE HIGH PRESSURE THEN BUILD
VERY SLOWLY EASTWARD FROM THE NORTHERN ROCKIES TO THE FA IN THE
THURSDAY THROUGH SUNDAY PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

RAH/JPR
Hazardous weather outlook, Nov 12, 4:52 AM CST, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
452 AM CST SUN NOV 12 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
131100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
452 AM CST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE SYSTEM WILL AFFECT MINNESOTA AND WESTERN WISCONSIN
LATER THIS AFTERNOON AND TONIGHT. AS THE WEATHER SYSTEM MOVES INTO
WESTERN MINNESOTA THIS AFTERNOON...SNOW SHOULD DEVELOP NORTH OF AN
ALEXANDRIA TO ST CLOUD AND MORA LINE. A MIX OF RAIN AND SNOW WILL
BE POSSIBLE AS FAR SOUTH AS THE TWIN CITIES AND WILLMAR. ANY RAIN
SNOW MIX WILL TRANSITION TO ALL SNOW ACROSS EASTERN MINNESOTA AND
WEST CENTRAL WISCONSIN THIS EVENING. SNOW ACCUMULATIONS OF 1 TO 3
INCHES ARE POSSIBLE MAINLY EAST OF A ST CLOUD...HUTCHINSON LINE. THE
HIGHER AMOUNTS WILL LIKELY OCCUR EAST OF INTERSTATE 35 AND NORTH OF
INTERSTATE 94...INCLUDING RICE LAKE...LADYSMITH...NEW
RICHMOND...CAMBRIDGE...AND MORA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND SNOWFALL OBSERVERS ARE URGED TO REPORT SNOWFALL
AMOUNTS TO THE NATIONAL WEATHER SERVICE.

Nearby

Snow Advisories in Wisconsin, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.